MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY TUBE
Model Number 101/810/090CZ
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Airway Obstruction (1699); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
With a total of 3 tracheal cannulae, it was not possible to perform a complete block with the help of the cuff during use.Only after the cuff was completely unblocked was it possible to perform another blockage, but this condition did not last.Furthermore, there was fluid in the cuff balloon and the supply line.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Other, other text: this mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).No product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key11682878
Report Number3012307300-2021-03230
Device Sequence Number2935601
Product Code BTO
UDI-Device Identifier15019517076325
UDI-Public15019517076325
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/810/090CZ
Device Catalogue Number101/810/090CZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/17/2023
04/17/2023
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date04/26/2023
04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown